Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 17, NWS Charleston, WV

May 8, 2009McDowell County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 8, 2009, 9:02 PM EDT for McDowell County, Wyoming County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2009, 9:02 PM EDT (01:02 UTC)
Expired
May 8, 2009, 9:30 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 6:32 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:44 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 8, 7:44 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT FRI MAY 8 2009

.SYNOPSIS...
STRONG WAVE COMES IN THIS EVENING WITH COMPLEX OF SHOWERS AND
THUNDERSTORMS. RESULTING POTENTIAL FLOODING ISSUES LAST THROUGH
TONIGHT INTO SATURDAY MORNING. DRYING OUT EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STRONG COMPLEX OF THUNDERSTORMS INBOUND FOR THE CWA LATE THIS
AFTERNOON THROUGH EVENING...FOLLOWED BY CONTINUED MODERATE RAIN WITH
EMBEDDED THUNDER. SLIGHT RISK OF SEVERE THUNDERSTORMS WITH GUSTY
WINDS...WILL BE FOLLOWED UP BY SIGNIFICANT FLOODING THREAT.

AMPLE SUNSHINE TODAY HAS ALLOWED GOOD WARMING AHEAD OF INBOUND
MESOSCALE CONVECTIVE VORTEX /MCV/...THAT FORMED WITH A QUICK
SHORTWAVE TRAVELING THROUGH MOIST WESTERLY FLOW. WHEN THE MCV FIRST
DEVELOPED IN THE PREDAWN HOURS THIS MORNING...IT HAD A TENDENCY TO
PUSH SOUTHEAST. HOWEVER...1000-500MB THICKNESS LINES ARE REORIENTING
TO MORE OF A WSW-ESE DIRECTION. MODELS ALSO SHOW 850MB 40-50KT JET
DEVELOPING INTO TONIGHT...AS PRECIPITABLE WATER NEARS 2 INCHES. MCV
IS ALREADY TAKING A MORE DUE EASTWARD TURN...INBOUND TO HIT
ESPECIALLY THE CENTRAL TO SOUTHERN PORTIONS OF THE CWA. AS OF 3PM
SPC HAS US IN SLIGHT RISK OF SEVERE WEATHER...MAINLY FOR GUSTY WIND
POTENTIAL...ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE AREA.
ANOTHER CONCERN IS THAT WITH VERY WET GROUND...EVEN SUBSEVERE GUSTS
COULD BRING DOWN SOME TREES.

TOTAL RAIN AMOUNTS OF AN INCH TO INCH AND A HALF LOOK PROBABLE
THROUGH TONIGHT FOR THE FLOOD WATCH AREA...WITH MUCH OF THAT
OCCURRING BETWEEN 6PM AND MIDNIGHT. THOUGH OVERALL AMOUNTS MAY BE A
LITTLE LIGHTER IN THE NORTHERN TO NORTHEASTERN EDGES OF THE FLOOD
WATCH...SOIL IS VERY SATURATED BY PREVIOUS RAINS THE LAST FEW DAYS
/ESPECIALLY NORTHEAST/...WHICH WILL REQUIRE LESS RAIN TO PRODUCE
FLOODING PROBLEMS. WHILE GENERAL FLOODING IS A CONCERN TONIGHT
AND EVEN INTO SATURDAY MORNING FOR THE LARGER RIVERS...WE WILL HAVE
TO ALSO MONITOR FOR FLOODING OF A MORE FLASHY NATURE IN THE CREEKS
AND SMALL STREAMS...AS THE MCV ITSELF BARRELS THROUGH THIS EVENING.
AGAIN...WITH SUCH WET SOIL...ANY CONVECTIVE CELL PUTTING OUT MORE
THAN A HALF INCH IN AN HOUR COULD PRODUCE A RESPONSE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AFTER MCV PASSES THROUGH THE MID ATLANTIC STATES TONIGHT...MODELS
COME INTO A LITTLE BETTER AGREEMENT. SLIGHT DRYING TREND DEPICTED
FOR EARLY SATURDAY. PUSHING SECONDARY FROPA AHEAD A FEW HOURS
SATURDAY. AS SFC HIGH BUILD IN WILL KEEP CHC POPS IN THE GRIDS DUE
TO DECENT AMOUNTS OF LOW LEVEL MOISTURE THAT WILL BE IN PLACE. IN
ADDITION...EXPECT SOME BREAKS IN THE AFTERNOON CLOUDS WHICH MAY HELP
KICK OFF A FEW CONVECTIVE SHOWERS.

FRONTAL BOUNDARY DOES NOT STRAY TOO FAR FROM OUR FORECAST AREA AND A
WEAK WAVE WILL TRACK ALONG FROM KY INTO SRN WV SUNDAY NIGHT INTO
EARLY MONDAY. WILL KEEP SLIGHT CHC POPS FOR SUNDAY NIGHT AS BOTH GFS
AND NAM ARE HINTING AT SOME ACTIVITY JUST TO THE S OF WV. GFS STILL
SLIGHTLY TO THE SOUTH OVER THE NAM.  FOR NOW...AT LEAST SLIGHT CHC
POPS STILL IN THE CARDS.

TEMP GUIDANCE  FAIRLY CLOSE AND DID NOT STRAY VERY FAR FROM PROVIDED
VALUES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HPC CHOSE THE OPERATIONAL/ENSEMBLE RUNS OF THE ECMWF ON WHICH TO
BASE THE EXTENDED FORECAST...AND SEE LITTLE REASON TO DISAGREE.  WE
STILL HOPE TO SQUEEZE IN A COUPLE OF DRY DAYS EARLY NEXT WEEK...BUT
A WET PATTERN MAY ARRIVE YET AGAIN BY THE END OF THE PERIOD.  USED
HPC GRIDS AS A BASIS WITH SOME TWEAKING.

HAVE A FEW LINGERING SHOWERS MONDAY MORNING FROM WAVE ALONG FRONTAL
BOUNDARY TO THE SOUTH.  INCLUDED SLIGHT/LOW CHANCE POPS SHOULD BE
FAIRLY LIGHT...THE JUICIER AIRMASS WILL BE OFF TO THE SOUTH.  HIGH
PRESSURE WILL THEN BUILD IN...WITH HOPEFULLY A 36 TO 48 HOUR DRY
PERIOD INTO WEDNESDAY.  ZONAL FLOW TRANSITIONS TO A SHORT-LIVED
RIDGE BY WEDNESDAY...ALLOWING FOR SOME WARMING TEMPERATURES AS WELL.

NEXT SHORTWAVE ARRIVES WEDNESDAY NIGHT/THURSDAY...KNOCKING DOWN THE
RIDGE AND ONCE AGAIN CREATING ZONAL FLOW.  ASSOCIATED FRONTAL
BOUNDARY ARRIVES THURSDAY AND MAY STALL IN OR NEAR THE CWA.  THIS
COULD ONCE AGAIN BRING ROUNDS OF SHOWERS AND STORMS TO THE REGION.
HAVE ONLY CHANCE POPS FOR NOW THROUGH FRIDAY.

HPC TEMPERATURES WERE WELL ABOVE MEX/ENSEMBLE NUMBERS IN MANY
CASES.  KNOCKED THEM DOWN A FEW DEGREES HERE AND THERE.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR IN SHOWERS AND THUNDERSTORMS AT 00Z BUT AREAL
COVERAGE QUICKLY DECREASING W TO E AFTER 03Z. LEFTOVER STRATUS AND
FOG AND SCATTERED LINGERING SHOWERS THROUGH 12Z.  HARD TO DETERMINE
HEIGHT OF THOSE STRATUS CLOUDS.  HAVE WIDESPREAD CEILINGS ON EITHER
SIDE OF 1 THSD FT BKN IN WAKE OF EVENING COMPLEX...WITH CEILINGS
LIFTING INTO 2 TO 3 THSD FT AFTER 15Z.  AFTER EVENING
COMPLEX...WIDESPREAD VSBY 2 TO 4 MILES IN FOG THRU 12Z. VSBY AOA 5
MILES AFTER 14Z.

AVIATION OUTLOOK /BEYOND 00Z MONDAY/...
NO SIGNIFICANT AREAS OF IFR ANTICIPATED.

&&

.HYDROLOGY...
WITH THE GROUND ALREADY SATURATED FOR MUCH OF THE AREA...ANY
SIGNIFICANT RAINFALL COULD EASILY LEAD TO FLOODING OF SMALL STREAMS
AND CREEKS...AND PERHAPS EVEN MAIN STEM RIVERS. RAINFALL MAY EXCEED
AN INCH FOR MUCH OF THE AREA...ESPECIALLY CENTRAL TO SOUTHERN. MOST
OF IT WILL COME THIS EVENING AS A COMPLEX OF THUNDERSTORMS MOVES
THROUGH THE REGION. WHILE GENERAL FLOODING IS A CONCERN TONIGHT AND
EVEN INTO SATURDAY MORNING FOR THE LARGER RIVERS...WE WILL HAVE TO
ALSO MONITOR FOR FLOODING OF A MORE FLASHY NATURE IN THE CREEKS AND
SMALL STREAMS...AS THE AS THE THUNDERSTORM COMPLEX BARRELS THROUGH
THIS EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ085>087.
KY...FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...KMC/CL/MDP
NEAR TERM...MDP
SHORT TERM...KMC
LONG TERM...CL
AVIATION...KTB
HYDROLOGY...
Hazardous weather outlook, May 8, 6:49 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT FRI MAY 8 2009

OHZ066-067-075-076-083-084-092300-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
649 PM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

OHZ085-WVZ008>011-016>020-027>032-035>040-046-047-092300-
MEIGS-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
649 PM EDT FRI MAY 8 2009

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

FLOOD WATCH THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-026-092300-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-LINCOLN-PUTNAM-KANAWHA-BOONE-
649 PM EDT FRI MAY 8 2009

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ003-004-092300-
DICKENSON-BUCHANAN-
649 PM EDT FRI MAY 8 2009

...TORNADO WATCH 271 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH UNTIL MIDNIGHT TONIGHT.
   FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ024-025-033-034-092300-
MINGO-LOGAN-MCDOWELL-WYOMING-
649 PM EDT FRI MAY 8 2009

...TORNADO WATCH 273 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH UNTIL 2 AM SATURDAY MORNING.
   FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 8, 6:13 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT FRI MAY 8 2009

KYZ101>103-105-OHZ083-086-087-WVZ005-006-082315-
BOYD-CABELL-CARTER-GALLIA-GREENUP-JACKSON-LAWRENCE-WAYNE-
613 PM EDT FRI MAY 8 2009

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP...
LAWRENCE...NORTHERN WAYNE...SOUTHWESTERN GALLIA...SOUTHWESTERN
JACKSON AND WESTERN CABELL COUNTIES...

AT 609 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTH OF MOREHEAD TO 7 MILES SOUTHEAST OF SANDY HOOK TO 6 MILES SOUTH
OF SALYERSVILLE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SOME LOCATIONS WHICH WILL BE AFFECTED BY THESE STORMS INCLUDE OLIVE
HILL...GRAYSON LAKE STATE PARK...GRAHN...MARTHA...AND CARTER CAVES
STATE PARK BY 630 PM.  HITCHINS...CARTER...HOUCKVILLE...AND WILLARD
WILL BE AFFECTED AFTER 630 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Local storm report, May 8, 8:09 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            2 SE GRAYSON            38.31N 82.91W
05/08/2009                   CARTER             KY   LAW ENFORCEMENT

            CANOE RUN CREEK OUT OF BANKS AND FLOWING OVER
            INTERSECTION OF ST. HWY 1 AND DAMRON BRANCH RD. IN THE
            BEACH GROVE COMMUNITY.

0721 PM     FLOOD            DENTON                  38.27N 82.87W
05/08/2009                   CARTER             KY   LAW ENFORCEMENT

            STRAIGHT CREEK OUT OF BANKS AND OVERFLOWING ST. HWY 773
            IN SPOTS.

0745 PM     HEAVY RAIN       5 E GRAYSON             38.33N 82.85W
05/08/2009  M1.00 INCH       CARTER             KY   PUBLIC

&&

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:17 PM EDTAreal Flood AdvisoryRLXMcDowell, Wyoming4 hr
May 8, 9:35 PM EDTTornado WarningRLXMcDowell, Wyoming10 min
May 9, 1:24 AM EDTAreal Flood AdvisoryRLXLogan, McDowell, Mingo, Wyoming3 hr
May 9, 2:02 AM EDTAreal Flood WarningRLXLogan, Mingo, Wyoming9 hr
May 9, 4:04 AM EDTAreal Flood WarningRLXMcDowell7 hr
May 9, 6:36 AM EDTAreal Flood WarningRLXRaleigh9 hr
May 9, 7:11 AM EDTRiver Flood WarningRLXMingo32 hr
May 9, 8:18 AM EDTRiver Flood WarningRLXLogan6 hr
May 9, 8:18 AM EDTRiver Flood WarningRLXLincoln, Logan5 hr
May 9, 9:38 AM EDTRiver Flood WarningRLXWyoming5 hr
May 9, 9:38 AM EDTRiver Flood WarningRLXCabell, Lincoln3 hr
May 9, 9:38 AM EDTRiver Flood WarningRLXMingo, Wayne36 hr
May 9, 9:43 AM EDTAreal Flood WarningRLXMcDowell4 hr
May 9, 10:58 AM EDTAreal Flood WarningRLXLogan, McDowell, Mingo, Wyoming5 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.